I am 56 female and have survived breast cancer {7 years] I have lymphoedema in my right arm,which is mild.I do not wear a sleeve.Last summer and now this I have been having uticaria or hives which comes up on both my arms and face only,it wakes me in the night if I get warm.Can anyone recommend a remedy calomine does not work nor anti histamines.Also it concerns me when my right arm itches so much.My skin never used to react like this.Thanks

4 Replies

  • I think your GP should be your first point of reference. NNE

  • Hi I am almost 60, have also survived breast cancer 7yrs and have lymphoedema in left arm and wear sleeve and glove. I have always had skin issues but these got worse when I started taking tamoxifen, then recovered a bit as time went on. Last year I was taken off tamoxifen and started on letrozole and my skin has deteriorated again. Both are oestrogen suppressors and lead to drying out of the skin which then make skin problems more likely. I have been trying through the British Skin Foundation forum (BSF) to push for research into the effect of hormone therapy used in adjuvant breast cancer treatment on skin conditions.

  • Are you sure it is not cellulitis? If it it, it needs prompt action with antibiotics from your GP or it could lead to septicaemia. I had a few bouts of cellulitis and am now on low-dose penicillin constantly which seems to work. Hope it improves

  • I had a couple of really bad outbreaks of hives on my legs. Never got to the bottom of why but GP prescribed antihistamine which did the trick for me and now I keep Benadryl cream to hand. I changed the stuff I used to wash my tights to ecover delicate and gave them an extra rinse. Also changed to children's E45 bath milk. Hot weather seems to make me more vulnerable to an outbreak but I haven't had an outbreak for over a year now. They seem to break out if you are stressed or you have an allergic reaction to something or your system is under pressure. Sometimes a change in your skin routine or a change in the cream you use or a change in diet can trigger an outbreak. They can also be a side effect of other drugs so if your medication has changed that may cause an outbreak til you get used to the new one. I used to use a cold shower spray on the hives and then pat dry. It seemed to help reduce the itching.

You may also like...